How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Doctor
Category: Medical
Satisfied Customers: 2241
Experience:  MBBS; MD
4079050
Type Your Medical Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I am diagnosed with Bipolar I for many years and suffer from

Customer Question

I am diagnosed with Bipolar I for many years and suffer from Insomnia. Have tried so many medications. I am currently taking Wellbutrin 75mg three times daily, Topomax 300mg daily, Lamictal 300mg daily, Abilify 10mg daily, Neurontin 900mg HS, Doxepin 300mg HS and Ambien CR HS. My question to you is " Have you ever heard of or used EPLIVANSERIN for the use of Insomnia? Do you have any suggestions for me regarding any changes in medications, as I continue with my sleep deprivation.
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. Vikas replied 7 years ago.
Hello mam,

Eplivanserin is a new drug which is currently under phase 3 trials ( unfortunately not marketed yet) and is intended mainly for patients who have frequent nocturnal awakening in night after onset of sleep.

I was going through the list of medicine you have provided and one suggestion I would specially like to make is that you have mentioned you are taking Wellbutrin 3 times a day, but this drug is usually taken no later than mid afternoon as it may cause Insomnia in patients so you should consult with your doctor and adjust the dose accordingly.

With Lamictal and Abilify also sedation is uncommon so try to avoid taking it in night.
(Some patient do report sedation so if you also notice that this is the case with your, can take it in night)

I request you to discuss with your treating doctor before you try to make any change in your medicine schedule.


Regards

Please feel free to ask if you need clarification/more information. Kindly click the GREEN ACCEPT BUTTON if you are satisfied with the answer. POSITIVE FEEDBACK and BONUS are warmly appreciated.
Dr. Vikas and 3 other Medical Specialists are ready to help you
Customer: replied 7 years ago.


The Neurontin and Doxepin is taken specifically for Insomnia. Is it possible that these are causing rebound insomnia.

Expert:  Dr. Vikas replied 7 years ago.
Many thanks for the ACCEPT and BONUS. I do appreciate it very much.

Rebound Insomnia develops once you stop taking a particular drug. With both of these drugs sedation is commonly reported by patients so I guess not as you are taking them both currently.

I guess, you may see some desired result once you stop taking Wellbutrin in night.

Wishing you a very early and speedy recovery.

Best wishes,

Related Medical Questions